Evidence map›Paper›PMID 34311601›Full record

ArticleThe Journal of international medical research2021

Warfarin-induced Stevens-Johnson syndrome with severe liver injury.

Hao Xiong, Tao Liu, Jieping Xiao, Jianji Wan, Jie Yang, Gengshi Huang, Yongzhi Han, Guangren Liu, Xiuqin Dong

Open access · goldAbstract readCase Reports
In one paragraph

Article in The Journal of international medical research, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed, 1 pooled it
1.1field-weighted citation impact, top 23% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 1 synthesis or guideline pooled it, 11 citations in OpenAlex.

  1. Pooled it
  2. Review
  3. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

9 authors at 1 institution in 1 country.

Hao XiongDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Tao LiuDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Jieping XiaoDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Jianji WanDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Jie YangDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Gengshi HuangDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Yongzhi HanDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Guangren LiuDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.
Xiuqin DongDepartment of Dermatology, Guangdong Provincial People's Hospital, Guangdong Academy of Medical Sciences, Guangzhou, China.ORCID https://orcid.org/0000-0002-7335-7110
Guangdong Academy of Medical Sciences · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) is a life-threatening mucocutaneous disease that is predominantly drug-induced. Warfarin is the most commonly used drug for long-term anti-coagulant therapy; however, warfarin-induced SJS/TEN is seldom reported. In this study, we presented the case of a 61-year-old man who developed SJS after receiving multiple-drug therapy following aortic valve replacement surgery. The patient was diagnosed with drug-induced liver injury (DILI) based on significantly abnormal liver function test results. Warfarin was identified as the culprit drug using the algorithm of drug causality for epidermal necrolysis (ALDEN) score, enzyme-linked immunospot (ELISPOT) assay, and Roussel Uclaf Causality Assessment Method (RUCAM). After warfarin discontinuation and corticosteroid therapy, the lesions and liver function test findings improved. Human leukocyte antigen typing was conducted to detect the risk allele. To our knowledge, this is the first reported case of warfarin-induced SJS/TEN with DILI. This case suggests that commonly used and safe pharmaceutical agents such as warfarin can potentially cause serious adverse events, including SJS/TEN and DILI. The application of ALDEN, the ELISPOT assay, and RUCAM could be useful in identifying culprit drugs.

Indexed as

Chemical and Drug Induced Liver InjuryStevens-Johnson SyndromeAlgorithmsHumansMaleMiddle AgedWarfarinWarfarinalgorithm of drug causality for epidermal necrolysisdrug‐induced liver injuriesenzyme-linked immunospot assayRoussel Uclaf Causality Assessment MethodStevens–Johnson syndromewarfarin

Identifiers

PMID34311601
PMCPMC8320577
OpenAlexW3184877909

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.